Alert archive / California / Wind Advisories in 2017
Wind Advisory 16, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Apr 13, 2017, 2:15 AM PDT. It took effect at Apr 13, 2017, 11:00 AM PDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2017, 2:15 AM PDT (09:15 UTC)
- In effect from
- Apr 13, 2017, 11:00 AM PDT
- Expired
- Apr 14, 2017, 6:47 AM PDT
- In force
- 20 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
852 WWUS76 KHNX 130915 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 215 AM PDT Thu Apr 13 2017 CAZ095-098-099-131800- /O.NEW.KHNX.WI.Y.0016.170413T1800Z-170414T0600Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 215 AM PDT Thu Apr 13 2017 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... The National Weather Service in Hanford has issued a Wind Advisory, which is in effect from 11 AM this morning to 11 PM PDT this evening. * WINDS...From the west 25 to 35 mph with gusts to 55 mph. * TIMING...11 am through 11 pm today. * IMPACTS...Reduced visibility due to blowing dust. Difficulty driving...especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Riley
4 follow-up statements
523 WWUS76 KHNX 131744 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1044 AM PDT Thu Apr 13 2017 CAZ095-098-099-140145- /O.CON.KHNX.WI.Y.0016.170413T1800Z-170414T0600Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 1044 AM PDT Thu Apr 13 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...From the west 25 to 35 mph with gusts to 55 mph. * TIMING...11 am through 11 pm today. * IMPACTS...Reduced visibility due to blowing dust. Difficulty driving...especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Dudley
045 WWUS76 KHNX 140145 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 645 PM PDT Thu Apr 13 2017 CAZ095-098-099-140600- /O.CON.KHNX.WI.Y.0016.000000T0000Z-170414T0600Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 645 PM PDT Thu Apr 13 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...West 20 to 35 mph with gusts up to 55 mph mainly through and below passes and canyons. * TIMING...through 11 pm today. * IMPACTS...Reduced visibility due to blowing dust. Difficulty driving...especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Bean
463 WWUS76 KHNX 140537 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1037 PM PDT Thu Apr 13 2017 CAZ095-098-099-141345- /O.EXT.KHNX.WI.Y.0016.000000T0000Z-170414T1500Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 1037 PM PDT Thu Apr 13 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM PDT FRIDAY... * WINDS...West 20 to 35 mph with gusts up to 55 mph through and below passes and canyons. * TIMING...through 8 AM Friday. * IMPACTS...Reduced visibility due to blowing dust. Difficulty driving...especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Bean
686 WWUS76 KHNX 141347 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 647 AM PDT Fri Apr 14 2017 CAZ095-098-099-141500- /O.CAN.KHNX.WI.Y.0016.000000T0000Z-170414T1500Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- 647 AM PDT Fri Apr 14 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Hanford has cancelled the Wind Advisory. Winds are diminishing to below advisory criteria across the mountains and desert and the wind advisory has been cancelled. Gusts 30 to 40 mph will remain possible through the afternoon. $$ DCH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Apr 12, 1:35 PM PDT, 12 hours 40 minutes earlier.
Area forecast discussion, Apr 12, 1:35 PM PDT, 12 hours 40 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 135 PM PDT Wed Apr 12 2017 .SYNOPSIS...A series of cold fronts will move through the area over the day or so. This will bring cooler temperatures tomorrow along with valley rain and mountain snow. There will also be a possibility of afternoon thunderstorms tomorrow, especially north of Fresno. The next round of precipitation will likely be early next week. && .DISCUSSION...Another warm day across the forecast area today, with partly cloudy skies present at 20Z today. These clouds are thanks to the upper low off the coast. This low will edge onshore over the 12 hours or so, which will push another cold front through the area. This fropa will bring with it a good chance of precipitation, especially across the northern tier of counties where the best Potential Vorticity Advection exist. This system is a quick hitter so not expecting much in the way of flooding or big impacts. However, tomorrow afternoon there will be potential for thunderstorm development, mainly Fresno northward. Guidance shows 100-300 J/kg of CAPE in that area and point soundings too support convection. The instability does look to remain fairly shallow which will keep lightning threat to only an isolated mention. After tomorrow evening, zonal flow will again dominate the area. A weak system will slide through the flow Sunday, but not expecting much out of it at this time. By Monday however, another upper low sets up off the Washington coast which will likely bring the next round of rain makers to the area. Stay tuned. && .AVIATION...An upper low off shore will kick a cold front through the forecast area overnight into the early morning. This will bring -RA or VCSH to most terminals by midday tomorrow. Point BUFR soundings across the area does show some low level instability, especially north of KVIS to KHJO line. Due to this isolated TS can't be ruled out after 18Z 4/13. Otherwise, VFR conditions can be expected throughout the central California interior during the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is medium. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... NONE. && public...Meadows avn/fw...Meadows synopsis...Meadows weather.gov/hanford
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 1:28 PM PDT | Special Weather Statement | HNX | Fresno | 47 min |
| Apr 13, 3:52 PM PDT | Special Weather Statement | HNX | Fresno | 38 min |
| Apr 13, 4:58 PM PDT | Special Weather Statement | HNX | Fresno | 47 min |
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.